Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 4:46 AM EDT for 6 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 4:46 AM EDT (08:46 UTC)
- Expired
- Jun 28, 2006, 10:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 65 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 280849
FFWBGM
PAC015-069-079-115-127-131-281445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 AM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 1045 AM EDT
* AT 442 AM EDT...FLASH FLOODING WAS REPORTED IN SUSQUEHANNA...
BRADFORD...LUZERNE...WYOMING...LACKAWANNA AND WAYNE COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCRANTON...WILKES BARRE...MONTROSE...HONESDALE...TOWANDA... AND
TUNKHANNOCK.
FLASH FLOODING CONTINUES ACROSS NORTHEAST PENNSYLVANIA EARLY THIS
MORNING. MANY ROADS ARE FLOODED AND CLOSED... AND SOME COMMUNITIES
HAVE PERFORMED EVACUATIONS.
HEAVY RAIN WILL END ACROSS NORTHEAST PENNSYLVANIA BY MID MORNING.
FLASH FLOODING WILL CONTINUE THROUGH MID MORNING... AS RAIN
CONTINUES TO AGGRAVATE THE FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.
LAT...LON 4197 7533 4166 7508 4126 7532 4094 7617
4155 7624 4161 7685 4198 7687
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:05 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 28, 3:05 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 305 AM EDT WED JUN 28 2006 .SHORT TERM (TODAY - THURSDAY)... MODERATE-HEAVY RAIN CONTINUES ACROSS MOST OF THE FA TONIGHT. ABUNDANT MOISTURE REMAINS ACROSS THE AREA AS TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH AHEAD OF LOW. THIS SYSTEM IS NOW LOCATED OVER THE DELMARVA PENINSULA AND ENHANCING RAIN OVER SE PA. UNFORTUNATELY...MOST OF THIS WILL WORK ITS WAY INTO CENTRAL AND EASTERN FA THIS MORNING. SATELLITE PCPN ESTIMATES PER NESDIS ESTIMATING MAX RAINFALL RATES IN THIS TROPICAL BAND OF 1.2-1.5 INCHES PER HALF HOUR. ANOTHER 1-3 INCHES MAY OCCUR AS THIS LOW LIFTS NORTH INTO NEPA/CNY THRU 15Z. OF COURSE...ANY CONVECTION WILL PRODUCE LOCALLY HEAVIER RAINFALL AMOUNTS. ONE BAND STRETCHES FROM WAYNE INTO OTSEGO CNTY...WITH POSSIBLE 1-2 INCH PER HOUR AMOUNTS OUT OF THIS. BIGGEST AREA OF FOCUS FOR HVY RAINFALL WILL BE CATSKILLS AND POCONOS ONCE AGAIN. STILL AN INCREDIBLE AMOUNT OF RAIN TO COME. WIDESPREAD FLDG HAS BEEN REPORTED ACROSS MOST CTYS WITH EVENT RAPIDLY EVOLVING INTO SIGNIFICANT RIVER FLOODING. MODERATE-MAJOR FLOODING FCST FOR MANY POINTS ACROSS THE FA...WITH FLOOD OF RECORD FCST FOR A FEW POINTS. IN FACT...RECORD FLOODING HAS ALREADY BEEN REACHED AT CONKLIN TONIGHT. WITH ANOTHER 1-3 INCHES FCST...ALL PCPN WILL RUN OFF INTO THE RIVER SYSTEM AND AGGRAVATE ONGOING FLOODING. LOW WILL SLOWLY PULL NORTH AND EAST...WITH PCPN FINALLY COMING TO AN END LATE THIS AFTERNOON INTO THIS EVENING. UPPER TROF HANGS BACK WEST THROUGH THE SHORT TERM. SCTD STORMS POSSIBLE EACH AFTERNOON AS AIRMASS DESTABILIZES. WITH FAIRLY STRONG MID-LEVEL FLOW...DRYING AT MID AND UPPER LEVELS AND WET-BULB ZEROES DROPPING BLO 9KFT...ISOLD STRONG TO SVR STORMS POSSIBLE NEXT COUPLE OF DAYS. -PB && .AVIATION (28/06Z TO 29/06Z)... OCNL MOD-HVY RAIN EXPECTED AT ERN AND SRN TAF SITES THRU APPROX 14Z. MAINLY MVFR CIGS EXPECTED THRU THE PERIOD...OCCASIONALLY DROPPING TO IFR IN SHOWERS. CONDS BEGIN TO IMPROVE AT KUCA/KBGM/ KAVP TO VFR AFTER 14Z. ELSEWHERE...PREVAILING VFR WITH OCNL MVFR CIGS EXPECTED. && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL NOON EDT. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT. &&
In the hours before
Local storm report, Jun 27, 11:28 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
CANASAWACTA CREEK HAS FLOODED THE WEST SIDE OF THE CITY.
RESIDENTS BEING EVACUATED.
&&
MJCLocal storm report, Jun 28, 3:29 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD BINGHAMTON 42.10N 75.91W
06/28/2006 BROOME NY EMERGENCY MNGR
2500 PEOPLE EVACUATED FROM THE CITY OF BINGHAMTON.
0325 AM FLOOD CONKLIN 42.03N 75.80W
06/28/2006 BROOME NY EMERGENCY MNGR
SEVERAL HUNDRED PEOPLE BEING RESCUED ALONG THE
SUSQUEHANNA RIVER.
&&
MSELocal storm report, Jun 28, 3:41 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLOOD ATHENS 42.27N 73.81W
06/28/2006 GREENE NY EMERGENCY MNGR
3000 PEOPLE EVACUATED FROM ATHENS ALONG THE SUSQUEHANNA
RIVER.
0325 AM FLOOD SAYRE 41.99N 76.52W
06/28/2006 BRADFORD PA EMERGENCY MNGR
300 EVACUATED FROM SAYRE ALONG THE SUSQUEHANNA RIVER.
&&
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:51 PM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 3:17 AM EDT | Flash Flood Warning | BGM | Pike | 6 hr |
| Jun 28, 8:50 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 6 hr |
| Jun 28, 6:17 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.